Alert archive / Indiana / Flash Flood Warnings in 2018
Flash Flood Warning 5, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Feb 24, 2018, 8:35 PM EST for 8 counties in Indiana; Meade County, Kentucky. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2018, 8:35 PM EST (01:35 UTC)
- Expired
- Feb 25, 2018, 1:30 AM EST
- In force
- 5 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, IN, Crawford County, IN, Floyd County, IN, Harrison County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Meade County, KY
The radar
The Louisville radar (KLVX), 47 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 9:36 PM EST | FLASH FLOOD | 1 N Henryville, IN | STREET FLOODING. US 31 NEAR INTERSECTION OF INDIANA 160 IN HENRYVILLE, IN. |
| Feb 24, 10:08 PM EST | FLASH FLOOD | Scottsburg, IN | FLASH FLOODING ON US 31 N JUST NORTH OF INDIANA 56 AND EAST OF I-65. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 61 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
687
WGUS53 KLMK 250135
FFWLMK
INC019-025-043-061-117-123-143-175-KYC163-250630-
/O.NEW.KLMK.FF.W.0005.180225T0135Z-180225T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
835 PM EST SAT FEB 24 2018
The National Weather Service in Louisville has issued a
* Flash Flood Warning for...
Harrison County in south central Indiana...
Northwestern Clark County in south central Indiana...
Crawford County in south central Indiana...
Perry County in south central Indiana...
Western Floyd County in south central Indiana...
Eastern Orange County in south central Indiana...
Scott County in south central Indiana...
Washington County in south central Indiana...
Meade County in central Kentucky...
* Until 130 AM EST/1230 AM CST/
* At 834 PM EST/734 PM CST/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Given already
saturated soil conditions, flash flooding will begin shortly.
* Some locations that will experience flooding include...
Tell City, Scottsburg, Salem, Corydon, Brandenburg, English, New
Providence Town, Carefree Town, Mount Pleasant and Vienna.
LAT...LON 3882 8569 3874 8569 3860 8553 3842 8568
3840 8604 3818 8591 3783 8601 3780 8615
3805 8649 3785 8664 3800 8679 3800 8677
3825 8679 3827 8646 3869 8644 3878 8608
3873 8587 3883 8571
$$
MJ2 follow-up statements
716
WGUS73 KLMK 250428
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
1128 PM EST SAT FEB 24 2018
INC019-025-043-061-117-123-143-175-KYC163-250630-
/O.CON.KLMK.FF.W.0005.000000T0000Z-180225T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harrison IN-Clark IN-Crawford IN-Perry IN-Floyd IN-Orange IN-
Scott IN-Washington IN-Meade KY-
1128 PM EST SAT FEB 24 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM EST/1230 AM
CST/ FOR HARRISON...NORTHWESTERN CLARK...CRAWFORD...PERRY...WESTERN
FLOYD...EASTERN ORANGE...SCOTT...WASHINGTON AND MEADE COUNTIES...
At 1127 PM EST/1027 PM CST/, Doppler radar indicated moderate
rainfall continuing across the warning area. The rain is expected
to diminish in the next hour or so. However, excessive runoff will
continue and flash flooding will remain a threat into Sunday morning.
Some locations that will experience flooding include...
Tell City, Scottsburg, Salem, Corydon, Brandenburg, English, New
Providence Town, Carefree Town, Mount Pleasant and Vienna.
LAT...LON 3882 8569 3874 8569 3860 8553 3842 8568
3840 8604 3818 8591 3783 8601 3780 8615
3805 8649 3785 8664 3800 8679 3800 8677
3825 8679 3827 8646 3869 8644 3878 8608
3873 8587 3883 8571
$$
MJ589
WGUS73 KLMK 250536
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
1236 AM EST SUN FEB 25 2018
INC019-025-043-061-117-123-143-175-KYC163-250544-
/O.CAN.KLMK.FF.W.0005.000000T0000Z-180225T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harrison IN-Clark IN-Crawford IN-Perry IN-Floyd IN-Orange IN-
Scott IN-Washington IN-Meade KY-
1236 AM EST SUN FEB 25 2018
...THE FLASH FLOOD WARNING FOR HARRISON...NORTHWESTERN CLARK...
CRAWFORD...PERRY...WESTERN FLOYD...EASTERN ORANGE...SCOTT...
WASHINGTON AND MEADE COUNTIES IS CANCELLED...
The heavy rainfall threat has ended across the warned area. However,
excessive runoff is still occurring and flooding is expected to
continue. An areal flood remains in effect for the area through 600
AM EST this morning.
LAT...LON 3882 8569 3874 8569 3860 8553 3842 8568
3840 8604 3818 8591 3783 8601 3780 8615
3805 8649 3785 8664 3800 8679 3800 8677
3825 8679 3827 8646 3869 8644 3878 8608
3873 8587 3883 8571
$$
MJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Feb 24, 7:36 PM EST, 59 minutes earlier.
Area forecast discussion, Feb 24, 7:36 PM EST, 59 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
736 PM EST Sat Feb 24 2018
.Forecast Update...
Issued at 736 PM EST Sat Feb 24 2018
...FLOODING THREAT WILL INCREASE OVER THE NEXT SEVERAL HOURS...
...SEVERE THREAT REMAINS FOR THE LATE EVENING/OVERNIGHT HOURS...
At 7pm strengthening low pressure was near the western tip of
Illinois with a warm front reaching east into the Ohio Valley
roughly along I-64. The front has been lifting north as its parent
low lifts quickly on its way to the upper Great Lakes.
A cold front dropped from that low southward through the Ozarks to
east Texas. That cold front will sweep through the region tonight,
accompanied by a line of strong, possibly severe, storms.
Though instability will be weak, low level shear will become
extremely strong as the low level jet cranks up this evening /50kt @
925, 70kt @ 850, 0-6km bulk shear 60-70kt/, leading to the
possibility of squall line tornadogenesis into the overnight hours.
Flash flooding will also be a major concern. 1hr FFG values are
under an inch in many locations, especially along and north of I-64.
Severe flooding has already taken place in metro Louisville. When
the line of strong storms comes through it will produce intense
rainfall rates that will generate rapid nighttime flash flooding. It
will also generate quick rises on small creeks and streams.
&&
.Short Term...(This evening through Sunday night)
Issued at 200 PM EST Sat Feb 24 2018
...SIGNIFICANT FLASH FLOODING RISK THIS EVENING AND TONIGHT...
...SEVERE THUNDERSTORMS LIKELY THIS EVENING AND TONIGHT...
A potentially significant weather event will unfold across central
Kentucky and southern Indiana over the next 12-18 hours.
***Flash Flooding Potential***
First, antecedent conditions have primed the area for a significant
flash flooding risk. The past 4 to 7 days most of the area has
picked up well over 5 inches of rain, especially along the Ohio
River counties. Latest flash flood guidance shows 1 to 3 hour values
of 1 inch, or less, in many areas. Some of these values may not be
representative given the significant river flooding ongoing and high
backwater flooding. Basically, the area can't take much more water
and the rare WPC high risk highlights well the greatest risk.
The latest hi-res models show convection moving into central KY and
southern IN beginning mid/late afternoon on the nose of the
increasing 850 mb moisture transport. This convection will be along
the axis of high PWATs, and this morning's OHX sounding 1.43 inches
was near a record for the month of February. Warm cloud depths are 3
to 3.5 km, which is extremely significant for mid/late February.
Basically, the atmosphere has rare amounts of moisture and the
thunderstorms will be extremely efficient rain producers.
Showers/thunderstorms are expected to train along the stalled warm
front, which will likely be along the I-64 corridor through late
this evening.
Additional rainfall amounts of 1.5 to 2 inches are expected with
localized higher amounts a certainty. 4 to even 6 inch amounts not
out of the question across north-central KY and parts of southern
IN. Extreme care and attention should be given to any areal flood or
flash flood warnings that are issued. Remember, flash flooding is
the leading cause of weather related deaths in the United States!
***Damaging Wind / Tornado Potential***
Latest mesoanalysis shows the 1000 mb surface-based CAPE line now
creeping into southern Kentucky where the dewpoints have risen into
the mid 60s. Visible satellite imagery from GOES-East shows pockets
of clearing across middle TN and south-central KY which has allowed
temperatures to climb into the low/mid 70s.
Regional radar shows a few lines of convection beginning to develop
across western KY and extreme southwest KY, that will move
east/northeast into parts of the area by mid afternoon. As this
convection grows in the increasing unstable environment and
interacts with the warm front, will have to watch for severe threat
potential through this evening. A window for a small (but increased)
tornado threat will occur with these storms as they still remain
surface based within the warm sector and the LLJ begins to ramp up
and lead to increased clockwise low-level hodographs (i.e.,
increased storm relative helicity).
Then, later this evening into the overnight hours, the second wave
of severe weather is anticipated. Deep layer and low level shear
increase substantially during the overnight hours ahead of the line,
with 0-6km shear approaching 60kts while 0-1km shear approaches 40-
50kts. While instability will remain low (<500J/KG), it will
probably be sufficient to keep storms strong to severe along/west of
I-65. As they pass east of I-65 into the Bluegrass region,
instability wanes, and most models weaken the line. With such a
strong low level wind field, straight line damaging wind gusts will
be the most likely severe threat. With very saturated soils, would
not be surprised to see reports of trees toppling over even in sub-
severe winds (i.e. 40 to 50 mph gusts).
There will also be a threat for quick spin-up tornadoes within the
line, especially in bowing segments where the rear inflow jet
descends or surging outflow contribute to the development of
mesovortices. The orientation of the 0-3km shear vector will
generally favor tornadic mesovortices on the northern end of these
bowing segments or broken lines.
*** Confidence ***
Confidence is very high that significant flash flooding will occur
across north central KY and portions of southern Indiana as waves of
heavy rain train over these same areas that have been hardest hit
the past week. Confidence in damaging winds lies between
medium/high, especially along/west of I-65 in Kentucky. The tornado
threat is low/medium generally across portions of south-central KY,
generally west of I-65.
&&
.Long Term...(Monday through Saturday)
Issued at 145 PM EST Sat Feb 24 2018
...Active Weather Potentially Mid to Late Week...
High pressure across the lower Great Lakes and Ohio Valley will
bring a couple of drier, less active days to the region. A southern
stream system will pass just to the south of Kentucky as it heads
into the Appalachians Monday / Monday night. High pressure will then
remain in control for Tuesday. Plan on highs in the 60s with lows in
the 30s to around 40.
By late Tuesday night into Wednesday, the upper level pattern begins
to amplify as a southwest US trough digs into western Texas. The
southwest flow downstream will bring increasing Gulf moisture
northward with PWATs expected to climb back over 1.2 inches across
middle TN and portions of central KY. An area of low pressure is
forecast to develop across the central Plains and then rapidly
deepen as the upper trough becomes negatively tilted before lifting
to the Chicago area. A cold front is forecast to sweep across the
area sometime Wednesday / Wed Night / Thursday. Showers and some
thunderstorms will be possible. It's too early to speculate on
severe thunderstorm potential as timing the frontal passage remains
uncertain but the synoptic setup does give the potential.
Widespread rainfall of 1 to 2 inches is currently forecast but with
the convective nature there could be locally higher amounts.
Regardless, any additional rainfall could renew or aggravate ongoing
flooding and river flooding concerns across the area despite a
couple of drier days leading up to this event.
Beyond that, upper troughing and high pressure Friday into next
weekend could bring a cooler but also drier pattern. Temperatures
look to be back around normal or slightly below normal.
&&
.Aviation...(00Z TAF Issuance)
Issued at 638 PM EST Sat Feb 24 2018
At 23Z an east-west warm front was just south of the Ohio River and
a strong cold front was crossing the Ozarks. Both fronts were
anchored by a low pressure center near UIN. That low will race into
the upper Great Lakes tonight and swing the cold front through
southern Indiana and central Kentucky during the late night hours.
The warm front will be accompanied by widespread moderate rain with
embedded thunder. Winds will shift from ENE to SE as the front
pushes north across HNB/SDF/LEX.
The cold front will be preceded by a solid but narrow line of
strong thunderstorms that will bring gusty winds, torrential rain,
and low ceilings. BWG and SDF should receive the worst of this line.
HNB may be a bit north of the most intense storms, and the storms
may be starting a slow decline by the time they get to LEX...though
will still be strong enough to negatively impact aviation.
Will include the LLWS ahead of the storms as the low level jet
really cranks up. We may see 2k' winds of 50-60kt coming in from the
southwest developing this evening.
Low clouds will linger for a few hours behind the departing storms,
but then weak high pressure over the middle and lower Mississippi
Valley will give us much quieter weather for the remainder of the
TAF period. We will hold onto a west breeze tomorrow, though, around
10 knots.
&&
.Hydrology...
Updated at 157 PM EST Sat Feb 24 2018
Copious amounts of rainfall have led to excessive runoff and river
flooding in many locations over southern Indiana and central
Kentucky. Additional rainfall of 1.5 to 2 inches is expected across
southern Indiana and north central Kentucky. There will be localized
higher amounts, with the potential for 4 to even 6 inch amounts not
out of the question.
This additional rainfall will result in further rises on area
rivers, streams, and creeks. River flooding will worsen over the
coming days. Many rivers will achieve moderate flood stage and the
Rolling Fork River at Boston will go into major flood stage.
For a complete list with forecast hydrographs, please visit our
website at: https://water.weather.gov/ahps2/index.php?wfo=LMK
A Flood Watch remains in effect through Sunday morning. There will
likely be areal and flash flood warnings issued this evening and
tonight. Low-lying, urban, small stream, and potentially places that
don't typically flood, could see high water. The worst of this event
will happen at night, which makes it even potentially more
significant. We can't stress enough the flood safety messages of
never driving through flooded waters. It's impossible to tell how
deep or fast water is flowing across roads. Never go around
barricades, and if you come across flooded areas, just turn around.
While a 3 day reprieve (Sunday-Tuesday) will certainly help,
additional rainfall mid-week could worsen, aggravate, or hold high
water crests further into the future. Right now, the blended
forecast shows between 1 and 2 inches possible across the area. Stay
tuned to the latest forecasts as confidence increases in the
rainfall amounts.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch until 7 AM EST /6 AM CST/ Sunday for INZ076>079-083-
084-089>092.
KY...Flood Watch until 7 AM EST /6 AM CST/ Sunday for KYZ023>043-
045>049-053>057-061>067-070>078-081-082.
&&
Update...13
Short Term...ZT
Long Term...ZT
Aviation...13
Hydrology...ZTHazardous weather outlook, Feb 24, 2:19 PM EST, 6 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 219 PM EST Sat Feb 24 2018 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-251930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 219 PM EST Sat Feb 24 2018 /119 PM CST Sat Feb 24 2018/ ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Widespread 1 to 2 inches of rain is expected through early Sunday morning. Localized higher amounts are certain, most likely across southern Indiana and north central Kentucky. 4 to 6 inch amounts not out of the question. This will lead to more flooding and flash flooding. Thunderstorms will move into the area later this afternoon through early overnight. Some of these storms could be severe with damaging winds. Weak and brief tornadoes will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional rainfall may arrive by midweek to the lower Ohio Valley ahead of a strong storm system. 1 to 2 inches is currently forecast, and this additional rainfall could lead to increased flooding issues. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts, flooding and any severe weather they encounter. Spotter activation may be needed this afternoon and tonight. ZT
In the hours before
Special weather statement, Feb 24, 7:29 PM EST, 1 hour 6 minutes before
Special Weather Statement National Weather Service Louisville KY 729 PM EST SAT FEB 24 2018 KYZ028-045-053-063-250100- Hart-Nelson-Hardin-Larue- 729 PM EST SAT FEB 24 2018 ...A SHOWER WILL AFFECT SOUTH CENTRAL NELSON...LARUE...NORTH CENTRAL HART AND SOUTHEASTERN HARDIN COUNTIES... At 729 PM EST/629 PM CST/, a shower was located 7 miles north of Munfordville, moving northeast at 45 mph. Winds between 30 to 40 mph are possible with this shower. Some rotation has been noted. Locations impacted include... Hodgenville, Upton, Bonnieville, Talley, Boundary Oak, Howardstown, Stiles, Wabash, Maxine and Magnolia. This shower may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3734 8589 3738 8596 3769 8578 3758 8551 TIME...MOT...LOC 0029Z 218DEG 39KT 3739 8589 SCHOETTMER
Local storm report, Feb 24, 7:32 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
732 PM EST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD 3 WNW LOUISVILLE 38.27N 85.81W
02/24/2018 JEFFERSON KY PUBLIC
&&
KCLocal storm report, Feb 24, 7:54 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
754 PM EST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM FLASH FLOOD 1 NW ANCHORAGE 38.28N 85.55W
02/24/2018 JEFFERSON KY AMATEUR RADIO
WATER RESCUE ON THE INTERSECTION OF NUTWOOD
RD AND EVERGREEN RD.
&&
KCLocal storm report, Feb 24, 8:18 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
818 PM EST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 1 SSE ANCHORAGE 38.26N 85.53W
02/24/2018 JEFFERSON KY AMATEUR RADIO
NUMEROUS REPORTS OF FLOODED ROADWAYS ACROSS
MUCH OF THE LOUISVILLE METRO AREA INCLUDING
WATER RESCUES IN THE ANCHORAGE AREA. MANHOLE
COVERS REPORTED OFF IN THE DOWNTOWN AREA.
&&
KCLocal storm report, Feb 24, 8:26 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
826 PM EST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 1 SSE LYNDON 38.25N 85.58W
02/24/2018 JEFFERSON KY BROADCAST MEDIA
SHELBYVILLE RD AND HURSTBOURNE PKWY
INTERSECTION. RIGHT LANE FLOODED, CAR
SUBMERGED.
&&
KCSpecial weather statement, Feb 24, 8:27 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Louisville KY
827 PM EST SAT FEB 24 2018
INZ076-083-089-250200-
Orange-Perry-Dubois-
827 PM EST SAT FEB 24 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DUBOIS...NORTHWESTERN
PERRY AND WESTERN ORANGE COUNTIES...
At 827 PM EST/727 PM CST/, radar indicated strong thunderstorms were
located along a line extending from near Winslow to Chandler.
Movement was east at 50 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Jasper, Huntingburg, Ferdinand, French Lick, Orangeville, Holland,
West Baden Springs, Birdseye, Dubois and Hillham.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3851 8707 3850 8706 3851 8700 3849 8695
3851 8693 3850 8688 3853 8683 3853 8668
3866 8668 3869 8659 3869 8652 3840 8664
3839 8668 3829 8668 3808 8676 3808 8678
3810 8677 3812 8681 3821 8679 3820 8707
TIME...MOT...LOC 0127Z 253DEG 46KT 3843 8723 3804 8738
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 7:35 PM EST | Flash Flood Warning | LMK | Crawford, Dubois, Orange | 4 hr |
| Feb 24, 8:27 PM EST | Special Weather Statement | LMK | Dubois | 33 min |
| Feb 24, 8:59 PM EST | Special Weather Statement | LMK | Crawford, Orange | 46 min |
| Feb 24, 9:15 PM EST | Special Weather Statement | LMK | Perry | 45 min |
| Feb 24, 9:32 PM EST | Flash Flood Warning | LMK | Perry | 4 hr |
| Feb 24, 9:45 PM EST | Flash Flood Warning | LMK | Clark, Floyd | 3 hr |
| Feb 24, 10:21 PM EST | Special Weather Statement | LMK | Harrison | 24 min |
| Feb 24, 10:26 PM EST | Severe Thunderstorm Warning | LMK | Floyd, Harrison | 34 min |
| Feb 24, 10:59 PM EST | Flash Flood Warning | LMK | Clark, Jefferson | 3 hr |
| Feb 25, 12:47 AM EST | Areal Flood Warning | LMK | Clark, Floyd, Harrison | 18 hr |
| Feb 25, 1:01 AM EST | Areal Flood Warning | LMK | Clark, Jefferson, Scott | 6 hr |
| Feb 25, 6:15 AM EST | Areal Flood Warning | LMK | Clark, Crawford, Dubois, Harrison, Orange, Perry and 1 more | 12 hr |
| Feb 25, 7:00 AM EST | Areal Flood Warning | LMK | Clark, Jefferson, Scott | 12 hr |
| Feb 25, 5:39 PM EST | Areal Flood Warning | LMK | Clark, Crawford, Dubois, Floyd, Harrison, Orange and 2 more | 24 hr |
| Feb 24, 7:01 PM EST | Severe Thunderstorm Warning | LMK | Henry, Oldham, Shelby | 29 min |
| Feb 24, 7:03 PM EST | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Marion, Taylor | 27 min |
| Feb 24, 7:29 PM EST | Special Weather Statement | LMK | Larue | 31 min |
| Feb 24, 9:32 PM EST | Special Weather Statement | LMK | Oldham, Trimble | 28 min |
| Feb 24, 9:34 PM EST | Special Weather Statement | LMK | Breckinridge, Hancock | 41 min |
| Feb 24, 9:37 PM EST | River Flood Warning | LMK | Hart | 45 hr |
| Feb 24, 10:05 PM EST | Severe Thunderstorm Warning | LMK | Butler, Logan, Simpson, Warren | 40 min |
| Feb 24, 10:14 PM EST | Tornado Warning | LMK | Butler, Logan, Warren | 31 min |
| Feb 24, 10:28 PM EST | Tornado Warning | LMK | Butler, Logan, Warren | 32 min |
| Feb 24, 10:44 PM EST | Severe Thunderstorm Warning | LMK | Allen, Simpson | 46 min |
| Feb 24, 10:44 PM EST | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Meade, Nelson, Shelby and 1 more | 46 min |
| Feb 24, 10:51 PM EST | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Hart, Metcalfe, Warren | 39 min |
| Feb 24, 11:03 PM EST | Flash Flood Warning | LMK | Bullitt, Hardin, Larue, Nelson, Spencer | 3 hr |
| Feb 24, 11:15 PM EST | Severe Thunderstorm Warning | LMK | Allen, Barren, Cumberland, Metcalfe, Monroe | 45 min |
| Feb 24, 11:24 PM EST | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Henry, Mercer, Nelson, Scott and 4 more | 51 min |
| Feb 24, 11:27 PM EST | Severe Thunderstorm Warning | LMK | Adair, Green, Hart, Metcalfe, Taylor | 48 min |
| Feb 24, 11:56 PM EST | Special Weather Statement | LMK | Adair | 19 min |
| Feb 25, 12:00 AM EST | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Metcalfe, Russell | 45 min |
| Feb 25, 12:02 AM EST | Special Weather Statement | LMK | Clinton, Cumberland | 28 min |
| Feb 25, 12:10 AM EST | Special Weather Statement | LMK | Casey | 35 min |
| Feb 25, 12:13 AM EST | Special Weather Statement | LMK | Fayette, Harrison, Woodford | 47 min |
| Feb 25, 12:16 AM EST | Flash Flood Warning | LMK | Anderson, Bourbon, Fayette, Franklin, Garrard, Harrison and 5 more | 3 hr |
| Feb 25, 12:21 AM EST | Severe Thunderstorm Warning | LMK | Casey, Lincoln, Russell | 24 min |
| Feb 25, 12:31 AM EST | Special Weather Statement | LMK | Clinton | 29 min |
| Feb 25, 12:52 AM EST | Areal Flood Warning | LMK | Breckinridge, Grayson, Hancock, Ohio | 6 hr |
| Feb 25, 1:03 AM EST | Special Weather Statement | LMK | Clark | 42 min |
| Feb 25, 1:04 AM EST | Areal Flood Warning | LMK | Bullitt, Hardin, Larue, Nelson, Spencer | 6 hr |
| Feb 25, 2:21 AM EST | Areal Flood Warning | LMK | Anderson, Bourbon, Fayette, Franklin, Harrison, Henry and 6 more | 6 hr |
| Feb 25, 3:23 AM EST | Areal Flood Warning | LMK | Adair, Allen, Barren, Clinton, Cumberland, Logan and 5 more | 6 hr |
| Feb 25, 4:51 AM EST | Areal Flood Warning | LMK | Boyle, Casey, Clark, Garrard, Lincoln, Madison | 6 hr |
| Feb 25, 6:43 AM EST | Areal Flood Warning | LMK | Breckinridge, Hancock, Ohio | 12 hr |
| Feb 25, 6:58 AM EST | Areal Flood Warning | LMK | Bullitt, Hardin, Nelson | 12 hr |
Nearby
Flash Flood Warnings in Indiana, 2018Flash Flood Warnings in Kentucky, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.